Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cyndipa

Spirolactone

Recommended Posts

Help-- I just read reviews on spirolactone am wondering who in Phila would presribe it. My

lazer cosmetic doctor, my regular derm and my gynocologist know nothing about this. I am

fifty and need some help with ongoing cystic acne that never ends. As posted, I will try the

Aleve and maybe Yasmin (the Pill) again although I tried it before and it made me fat in a

week (huge saddlebags I never had before!). Maybe, I should have stayed on it ( they gave

it to me for menstrual cramps and said it's okay for my acne). I guess it is being fat and

sleepy as my only option to my acne? (The rest has failed and I am too old for accutane)

Share this post


Link to post
Share on other sites

Cyndi, try to go to a younger general physician or derm. This drug being used for Acne is relatively new so older docs might not know about it. Also if you even go onto the national health website adn look up treatments for acne Spiro is listed there as being used for hormonal acne maybe print out some research and take it to your doctor. My GP prescribed it for me and I didn't even know about it. No one ever suggested my acne was hormonal even.. So I hope it works. Its been a month with some horrible downs..and few ups...but from now to month three I should start seeing improvement!

Share this post


Link to post
Share on other sites

I did what shells 82 suggested, and printed of some articles on Spiro to treat hormonal acne and took it to my GP. He was more than happy to give it a try. He said he would love to have something that would help women (I am 35) in our situation. Give it a shot. Just remember Spiro makes you very tired, a little down, kills the appetite, makes you very thirsty (you must drink a lot water -- simply must) , tends to make you amotivational (which you also have to fight) and you must have good kidney function or you may develop excess potassium in your blood stream which can lead to cardiac arrythmias-- if potassium levels go unmonitored potassium levels (in people with poor kidney function) could sore and even stop the heart. So if you decide to try this you must be diligent in your own health care. Gone are the days that you just sit back and trust the Dr to take care of all the details. Stay educated. Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×